It is currently Fri Aug 18, 2017 10:09 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 12 posts ] 
Author Message
 Post subject: Reducing my dose
PostPosted: Mon Oct 12, 2015 5:09 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Jun 30, 2013 5:05 am
Posts: 156
Hi all,
I have been complacent on 16 mg and secondary to addiction, this has to some degree managed pain associated with back and pelvis.
I'm now convinced I can be just as satisfied on a lower dose. As of today I have reduced by 4 mg.
I am interested to see if this becomes noticeable at all.
Hopefully nothing to report.
Be well,


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Mon Oct 12, 2015 5:26 am 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
Katipo,

I know what you mean about being complacent. I started at 20mg last February and got down to 10-12mg and stayed there for a few months. I recently stepped down to 8 and then 6mg, where I am now. I didn't take as big of a leap as you, though. Each time I reduced by 2mg at a time. I did feel it when I went from 10 to 8 just a little bit, but from 8 to 6 I couldn't tell a difference.

Thanks,
Morphing


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Mon Oct 12, 2015 6:08 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
In theory, because of the ceiling of effects at the mu receptor, there should be little difference as you lower the dose... until you get to a critical level where you start to have minor withdrawal at the end of the dosing interval. In my practice, most of the patients are long-term, and they have lost the psychological feeling that 'more is better'. Many of them have reduced their doses over time, and found that they need much less than they first thought. From their experiences, I believe that 8 mg is more than enough, for most people, to obtain the maximum effect. I even have patients who have reduced their dose to 2 mg, and still feel stable throughout the entire dosing interval.

Since we know of no toxic effects from buprenorphine, there is little pressure to push doses lower-- other than to reduce diversion, I suppose... but there is also value in keeping doses a bit higher, as the higher doses will block heroin more effectively, reducing the risk of death by relapse and overdose....

I have a gripe about the docs who start putting pressure on patients to lower their doses from day one, as that approach makes NO sense from a medical standpoint.

Finally, there have been suggestions that higher doses may be beneficial for pain, as compared to addiction treatment. I've seen no convincing science behind such an idea.... but the thought has gained some traction in the medical community.


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Reducing my dose
PostPosted: Tue Oct 13, 2015 4:08 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Jun 30, 2013 5:05 am
Posts: 156
Hello Morphing and DR J,
Thanks for sharing your experience and perspective. I'm pleased I am finally in space where I can accept that more isn't better, because it actually took some time. This site has helped reinforce a change in thinking.
I see myself as a " lifer " on subs. While I didn't start using heroin until I was 30, even before my teens, I was seeking an experience that would remove me from reality. It started with lighter fluid and so began a life of drugs and destruction.
Combined with zero self esteem and a home life that was was shaped by violence and addict parents, i believed with absolute conviction there was only one path for me.
Since being on subs I'm no longer entrenched in a cycle of hopelessness and despair.
So very grateful.


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Tue Oct 13, 2015 10:46 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi All, Love this topic because it is relevant to what I am feeling now. In August of 2014 I started suboxone at 24mgs. Through the year, I decreased my dosage to 8mgs dropping 4mgs at a time. Within the past week I have gone from 8mgs to 6mgs and what a difference! My mood is up beat and my energy level is greater. Yesterday I had a moment of quiet and...I was feeling almost high but not really. Does that make sense to anyone? It was just an overall feeling of good and calm and a little joy. Sorry, trying to explain it! lol For today, I am feeling that with suboxone, less is more! I believe that I read somewhere that there is a scientific reason for this. If I understand it correctly, and please straighten me out if I am wrong, but the sub is filling the receptors at just the right level without overflow???? Dr. J. I would love your feedback on this. Or Amy, Razor, Rule? You know, you guys...with the knowledge! Anyway, I am full of gratitude for this drug and where I am today!


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Tue Oct 13, 2015 3:03 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Michelle

I am curious, is this the first time you feel better after a drop or have you had more energy & feeling happy at other doses?

I think I know the feeling you are describing. I refer to that feeling as total contentment.

In all likelihood I will be a lifer due to chronic pain. Luckily, sub helps my pain.

Is your plan to get off of sub, is that why you are tapering?


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Tue Oct 13, 2015 10:41 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Tiki, I too have chronic pain and was having mild depression related to menopause. Suboxone has helped with those issues too. I have to say I have felt better and better with each drop. But this current feeling is different. It does feel a little like the beginning feeling of taking one percoset. Its not high or even a buzz, its just a feeling of of overall goodness. I don't know how better to describe it. My initial plan was to be off subs as soon as pissible. I have since changed my thouggts. I will keep dropping slowly. If I hit a point where I am feeling depressed, I will stop. I cant handle those feelings. I can deal with all the rest, but when I get that blah feeling...malaise ..I can't take that.


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Tue Oct 13, 2015 10:43 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
So sorry about those spelling errors! I hit submit and meant to hit preview!


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Wed Oct 14, 2015 3:18 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Jun 30, 2013 5:05 am
Posts: 156
Hi Michelle, You have done well reducing from your original dose. I'm glad your getting as much if not more out of your current dose. It's 3 days since reducing and it may be to early to tell but at this point i really do have nothing to report.
One of my concerns was if I ever needed emergency surgery or otherwise, i would benefit from being on a lower dose.
Like many have said, i feel no different.
take care,


Top
 Profile  
 
   
 Post subject: Re: Reducing my dose
PostPosted: Wed Oct 14, 2015 6:49 am 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Michelle - I didn't even notice spelling lol. No problem. Thank you for answering.

Kapito- how much sub were you on & what will dropping by 4 put you at? I am very interested in following you both.


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Mon Oct 19, 2015 2:03 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Jun 30, 2013 5:05 am
Posts: 156
Hi tiki, I'm now on 12 mg after dropping 4 mg one week ago. As far as side effects, pretty minimal as far as I can tell. I noticed a couple of nights my sleep was a little interrupted but only slightly. My legs felt a little achey for a couple of days. I couldn't say with certainty this was a result of reducing.
Tiki, what dose are you on?

Michelle, I hope your still going well on 6mg. I'm wondering if your current dose is just as effective in treating pain?


Top
 Profile  
 
 Post subject: Re: Reducing my dose
PostPosted: Tue Oct 20, 2015 12:25 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi All, 6mgs is going very well! I do feel that it helps with the pain. I am taking 2mgs three times per day. My plan is to go to 4mgs by cutting out the mid day dose. I have done it a few times already without a problem. I love that I have this forum and the people here to help me and support me! It means the world!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 12 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group